MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 1CX*FX05REA
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the cases were damaged by a wet, mold-like substance.This substance was found on the cases and caused the damage.The outer box remained unaffected, indicating the issue originated from inside the box.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: procurement agent the actual device has been returned for evaluation.Findings from the provided images indicate that four unit-boxes were discolored, suggesting they had been wet.Gray adherents were observed on the unit boxes.The outer box containing the actual unit boxes differed from the specific shipping box used when the products are shipped from ashitaka factory.A visual inspection of the actual unit boxes was conducted.The unit boxes were returned; however, the outer box was not.Discoloration, tears, and gray adherents were found on the unit boxes.A visual inspection of the products inside the unit boxes was conducted.No damage or other anomalies were found in the packaging bags or the products.No damage was found in the cushioning materials inside the unit boxes, and no gray adherent was found inside the unit boxes.A magnified inspection of the gray adherent was conducted.The gray adherent had the appearance of solidified fine granular material.Elemental analysis of the gray adherent using sem/edx (scanning electron microscope/energy dispersive x-ray spectroscopy) indicated presence of silicon (si), aluminum (al).When electrons are incident on a sample, electrons are emitted from the atoms of the sample along with the incident electrons.When electrons are emitted from the atoms of the sample, electrons move within the atoms of the sample, and during this process, characteristic x-rays are emitted.By measuring these characteristic x-rays, qualitative (elemental) analysis of foreign substances becomes possible.A review of the manufacturing record and the shipping inspection record of the actual sample revealed no anomalies.Additionally, a review of past complaint files for the involved product code and lot number showed no other similar issues have been reported.The provided images showed that the ashitaka factory's specified shipping box was exchanged for another box.From this, it was inferred that there was no anomaly in the unit boxes when the unit boxes were transferred from the specified shipping box to another box.As a cause of this incident, it was speculated that the unit boxes may have been contaminated during transportation; however, as the method of transportation was unknown, the cause could not be determined.The instructions for use (ifu) (capiox fx05) indicates as follows.- do not use if the package or device is damaged(e.G.Cracked) or any of the port caps are off.- avoid exposure to water, direct sunlight, extreme temperature, or high humidity during storage.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
CAPIOX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key21075615
Report Number9681834-2024-00250
Device Sequence Number6899558
Product Code DTZ
UDI-Device Identifier04987350739063
UDI-Public(01)04987350739063(17)270331(10)240417
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number1CX*FX05REA
Device Catalogue Number1CX*FX05REA
Device Lot Number240417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Initial Report FDA Received Date01/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown